Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Bismarck, ND

March 22, 2009Emmons County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Mar 22, 2009, 10:33 AM CDT for Emmons County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2009, 10:33 AM CDT (15:33 UTC)
Expired
Mar 22, 2009, 11:30 AM CDT
In force
57 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

County Emmons County, ND

The radar

The Bismarck radar (KBIS), 67 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
463 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 221533
SVRBIS
NDC029-221630-
/O.NEW.KBIS.SV.W.0002.090322T1533Z-090322T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1033 AM CDT SUN MAR 22 2009

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1130 AM CDT

* AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF WESTFIELD...OR 64 MILES SOUTH OF BISMARCK...AND MOVING
  NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF WESTFIELD BY 1050 AM CDT...
  8 MILES WEST OF STRASBURG BY 1105 AM CDT...
  LINTON AND 8 MILES SOUTHWEST OF TEMVIK BY 1130 AM CDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY 
FROM WINDOWS.

VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4647 10053 4649 9993 4595 9993 4594 10047
TIME...MOT...LOC 1533Z 180DEG 21KT 4594 10033

$$

HEINERT
2 follow-up statements
000 
WWUS53 KBIS 221602
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 AM CDT SUN MAR 22 2009

NDC029-221630-
/O.CON.KBIS.SV.W.0002.000000T0000Z-090322T1630Z/
EMMONS ND-
1102 AM CDT SUN MAR 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR EMMONS COUNTY...

AT 1100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF WESTFIELD...OR 53 MILES SOUTHEAST OF 
BISMARCK...MOVING NORTH AT 25 MPH. STORM SPOTTERS HAVE REPORTED PEA 
SIZE HAIL COVERING GROUND NEAR STRASBURG...AND THE POTENTIAL EXISTS 
FOR HAIL UP TO NICKEL SIZE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES WEST OF STRASBURG BY 1105 AM CDT...
  LINTON AND 7 MILES SOUTHWEST OF TEMVIK BY 1130 AM CDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4647 10053 4649 9993 4595 9993 4594 10047
TIME...MOT...LOC 1600Z 180DEG 21KT 4610 10033

$$

SCHECK
000 
WWUS53 KBIS 221624
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1124 AM CDT SUN MAR 22 2009

NDC029-221630-
/O.CON.KBIS.SV.W.0002.000000T0000Z-090322T1630Z/
EMMONS ND-
1124 AM CDT SUN MAR 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR CENTRAL EMMONS COUNTY...

AT 1120 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR TEMVIK...OR 41 MILES SOUTHEAST OF 
BISMARCK...MOVING NORTH AT 35 MPH. AT 1106 AM CDT...LAW ENFORCEMENT 
REPORTED PEA SIZE HAIL COVERING THE ROADS IN LINTON.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4647 10053 4649 9993 4618 9995 4627 10049
TIME...MOT...LOC 1624Z 185DEG 29KT 4635 10030

$$

SCHECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:20 AM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, Mar 22, 4:20 AM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
420 AM CDT SUN MAR 22 2009

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...

A MAJOR EARLY SPRING STORM IS ON TAP FOR THE NORTHERN PLAINS.

SCATTERED THUNDERSTORMS HAVE BEGUN THIS MORNING AND ARE EXPECTED TO
CONTINUE TODAY  AND TONIGHT...WITH THE CHANGEOVER TO SNOW IN THE FAR
WEST TONIGHT AND IN THE CENTRAL SOMETIME ON MONDAY. TEMPERATURES IN
THE 40S...50S...AND 60S AHEAD OF THE SYSTEM SHOULD HELP TO
ACCELERATE THE SNOW MELT...WHICH WILL ADD TO FLOODING CONCERNS.
FLOOD WARNINGS...WATCHES AND ADVISORIES ARE IN EFFECT FOR NEARLY ALL
OF WESTERN AND CENTRAL NORTH DAKOTA.

IN ADDITION TO FLOODING AND ANTICIPATED PRECIPITATION...SOUTHEAST
WINDS ARE EXPECTED TO INCREASE TODAY TO 30 TO 35 MPH OVER SOUTH
CENTRAL AND EASTERN NORTH DAKOTA THIS AFTERNOON. WILL ISSUE A WIND
ADVISORY THESE AREAS...INCLUDING BISMARCK...JAMESTOWN AND SOUTH.

IN TERMS OF TEMPERATURES AND PRECIPITATION TYPE...EXPECT THAT A
COMBINATION OF DYNAMIC COOLING AND LOW LEVEL COLD AIR ADVECTION WILL
ALLOW FOR A SHIFT IN PRECIPITATION TYPE FROM RAIN TO SNOW...MOST
LIKELY BEGINNING AFTER MIDNIGHT SUNDAY NIGHT IN THE
WEST. BY MONDAY EVENING...A BROAD AREA OF RAIN/SNOW WILL BE OVER THE
NORTHERN HIGH PLAINS...WITH THE RAIN/SNOW LINE ORIENTED FROM MINOT
TO BISMARCK.

AMOUNTS AND LOCATION WILL BE GREATLY RELATED TO SPEED AND TRACK OF
THE STORM...ALONG WITH THE ACTUAL TIMING OF DYNAMIC COOLING. WITH
THREE MAIN AREAS OF UNCERTAINTY...THIS IS A VERY DIFFICULT FORECAST.
LATEST MODELS INDICATING THAT SNOW AMOUNTS WILL BE HIGHEST AROUND
HETTINGER...WITH AN AXIS OF HEAVY SNOW EXTENDING FROM NEAR HETTINGER
TO NEAR MANDAN...WITH 7 TO 10 INCHES OF SNOW...WITH SOME LOCALES
REACHING NEAR 14 INCHES ACROSS SOUTHWESTERN NORTH DAKOTA.
UNCERTAINTY IS GREATER OVER CENTRAL NORTH DAKOTA DUE TO ITS
PROXIMITY TO THE FORECAST RAIN/SNOW LINE. THE JAMESTOWN AREA SHOULD
BE SPARED A CHANGEOVER UNTIL EARLY TUESDAY...SO SNOW AMOUNTS SHOULD
BE LESS THERE. WINDS 20 TO 40 MPH WILL ACCOMPANY SNOWFALL WITH AREAS
OF BLOWING SNOW AND VISIBILITIES REDUCED TO ZERO AT TIMES. THE
BLIZZARD WATCH REMAINS IN EFFECT FOR THE WESTERN THIRD OF THE STATE
BEGINNING MONDAY AT DAYBREAK...AND FOR THE CENTRAL THIRD BEGINNING
MONDAY EVENING.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
THE MAJOR SPRING STORM WHICH AFFECTS THE NORTHERN PLAINS IN THE
SHORT TERM WILL BE EXITING WESTERN AND CENTRAL NORTH DAKOTA BY
WEDNESDAY MORNING WHEN THE LONG TERM GRIDS BEGIN. GENERALLY USED
ECMWF FOR FORECAST.

SEVERAL MID LEVEL LOWS TRAVERSE THE REGION THROUGH THE EXTENDED ON
GENERALLY NORTHWEST FLOW. SCATTERED POPS WILL REMAIN FOR WEDNESDAY AS
WRAP-AROUND CONTINUES. FIRST CLOSED LOW MOVES ACROSS STATE THURSDAY
AND FRIDAY BUT QPF REMAINS WEAK AS NORTHERN PLAINS NOW CUTOFF FROM
GULF MOISTURE. WEAK ARCTIC HIGH PRESSURE EXTENDS FROM NORTH OF LAKE
WINNIPEG SOUTH TO CENTRAL PLAINS. FEW CHANGES IN EXTENDED.

&&

.AVIATION...
STRONG MOISTURE ADVECTION AHEAD OF INTENSE LOW FROM SOUTHEAST
MONTANA TO NORTHERN COLORADO. THE SYSTEM WILL AFFECT TAFS NEXT 24
HOURS AS NORTHERN PLAINS REMAIN IN WARM SECTOR WITH AREAS OF STRATUS
AND FOG...COMBINED WITH UNSTABLE SOUTHWEST FLOW ALOFT BRINGING BANDS
OF SHOWERS AND THUNDERSTORMS.

&&

.HYDROLOGY...

SNOW MELT AND RUNOFF CONTINUE TO GENERATE ICE JAMS AND
RISING WATER LEVELS IN MANY LOCATIONS...IN ADDITION TO COVERING
SEVERAL ROADWAYS. THE SIGNIFICANT STORM MENTIONED ABOVE WILL
AGGRAVATE THE SITUATION TREMENDOUSLY AS FIRST TWO BAND OF
PRECIPITATION IN THE FORMS OF SHOWERS AND THUNDERSTORMS ARE MOVING
ACROSS THE REGION. THE FIRST MORE INTENSE NOW EXITING NORTHEAST CWA
WHILE SECOND MORE DIFFUSE AREA CROSSES WESTERN NORTH DAKOTA. THESE
TWO BANDS HAVE TRIGGERED AREAL FLOOD ADVISORIES FOR NORTHWEST AND
NORTH CENTRAL RESPECTIVELY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR
NDZ003-004-011-012-019>022-034-035-042-045-046.

FLOOD WATCH FROM NOON CDT /11 AM MDT/ TODAY THROUGH MONDAY
MORNING FOR NDZ001-002-009-010-017-032.

BLIZZARD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR
NDZ001-002-009-010-017-018-031>033-040-041-043-044.

FLOOD WATCH FROM NOON CDT TODAY THROUGH MONDAY EVENING FOR
NDZ003-004-011-012-021-022.

FLOOD WATCH FROM NOON CDT TODAY THROUGH TUESDAY EVENING FOR
NDZ005-013-023-025-036-037-047-048-050-051.

WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NDZ023-025-035>037-046>048-050-051.

&&

JV/HW
Hazardous weather outlook, Mar 22, 5:35 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
535 AM CDT SUN MAR 22 2009

NDZ001-002-009-010-017-032-231045-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-BILLINGS-
535 AM CDT SUN MAR 22 2009 /435 AM MDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT...WITH SNOW AND BLOWING SNOW AND BLIZZARD CONDITIONS
POSSIBLE MONDAY AND TUESDAY.

FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD WATCH IN EFFECT MONDAY MORNING THROUGH TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003-004-011-012-021-022-231045-
RENVILLE-BOTTINEAU-WARD-MCHENRY-MCLEAN-SHERIDAN-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY...WITH SNOW AND BLOWING SNOW AND BLIZZARD
CONDITIONS POSSIBLE MONDAY NIGHT AND TUESDAY.

FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD WATCH IN EFFECT MONDAY EVENING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-231045-
ROLETTE-PIERCE-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY NIGHT...WITH SNOW AND BLOWING SNOW POSSIBLE
TUESDAY.

FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031-040-043-231045-
GOLDEN VALLEY-SLOPE-BOWMAN-
435 AM MDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT...WITH SNOW AND BLOWING SNOW AND BLIZZARD CONDITIONS
POSSIBLE MONDAY AND TUESDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD WATCH IN EFFECT MONDAY MORNING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018-033-041-044-231045-
DUNN-STARK-HETTINGER-ADAMS-
535 AM CDT SUN MAR 22 2009 /435 AM MDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT...WITH SNOW AND BLOWING SNOW AND BLIZZARD CONDITIONS
POSSIBLE MONDAY AND TUESDAY.

A FLOOD WARNING IS IN EFFECT TODAY THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WARNING IS IN EFFECT THROUGH MONDAY EVENING.

BLIZZARD WATCH IN EFFECT MONDAY MORNING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ019-020-034-042-045-231045-
MERCER-OLIVER-MORTON-GRANT-SIOUX-
535 AM CDT SUN MAR 22 2009 /435 AM MDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY...WITH SNOW AND BLOWING SNOW AND BLIZZARD
CONDITIONS POSSIBLE MONDAY NIGHT AND TUESDAY.

A FLOOD WARNING IS IN EFFECT TODAY THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WARNING IS IN EFFECT THROUGH MONDAY EVENING.

BLIZZARD WATCH IN EFFECT MONDAY EVENING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ035-046-231045-
BURLEIGH-EMMONS-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY...WITH SNOW AND BLOWING SNOW AND BLIZZARD
CONDITIONS POSSIBLE MONDAY NIGHT AND TUESDAY.

A FLOOD WARNING IS IN EFFECT TODAY THROUGH MONDAY EVENING.

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WARNING IN EFFECT THROUGH MONDAY EVENING.

BLIZZARD WATCH IN EFFECT MONDAY EVENING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ023-025-036-037-047-048-050-051-231045-
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY NIGHT...WITH SNOW AND BLOWING SNOW POSSIBLE MONDAY
AND TUESDAY.

A FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH TUESDAY EVENING.

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Mar 22, 10:01 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1001 AM CDT SUN MAR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     TSTM WND GST     MINOT AIR FORCE BASE    48.42N 101.36W
03/22/2009  M60 MPH          WARD               ND   ASOS

&&

NHEINERT
Local storm report, Mar 22, 10:30 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1030 AM CDT SUN MAR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     FLOOD            2 S WATFORD CITY        47.77N 103.28W
03/22/2009                   MCKENZIE           ND   EMERGENCY MNGR

            CHERRY CREECK ON THE SOUTH SIDE OF CITY OUTSKIRTS IS
            FLOODED. TOURIST PARK UNDER WATER. SANDBAGGING ONGOING IN
            CITY. AT LEAST ONE HOME FLOODED WITH POTENTIAL FOR 6 MORE
            THIS MORNING IF RISE CONTINUES.

&&

SCHECK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:35 PM CDTAreal Flood WarningBISAdams4 hr
Mar 21, 10:13 PM CDTAreal Flood WarningBISAdams, Burleigh, Dunn, Emmons, Grant, Hettinger and 5 more12 hr
Mar 22, 2:57 AM CDTAreal Flood AdvisoryBISDivide, McKenzie, Williams18 days
Mar 22, 3:30 AM CDTAreal Flood AdvisoryBISBottineau, Burleigh, Kidder, McHenry, Pierce, Rolette86 days
Mar 22, 5:05 AM CDTWind AdvisoryBISBottineau, Burke, Burleigh, Dickey, Dunn, Emmons and 17 more16 hr
Mar 22, 9:54 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Rolette, Ward51 min
Mar 22, 10:22 AM CDTAreal Flood WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more5 days
Mar 22, 10:48 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Rolette, Ward57 min
Mar 22, 11:35 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan55 min
Mar 22, 11:41 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry64 min
Mar 22, 11:50 AM CDTRiver Flood WarningBISFoster71 hr
Mar 22, 11:50 AM CDTRiver Flood WarningBISStutsman35 days
Mar 22, 11:50 AM CDTRiver Flood WarningBISBurleigh, Morton5 hr
Mar 22, 12:11 PM CDTSevere Thunderstorm WarningBISKidder, LaMoure, Logan, Stutsman19 min
Mar 22, 12:36 PM CDTSevere Thunderstorm WarningBISFoster, LaMoure, Stutsman54 min
Mar 22, 2:29 PM CDTFlash Flood WarningBISDickey, LaMoure6 hr
Mar 22, 4:10 PM CDTFlash Flood WarningBISStutsman6 hr
Mar 22, 4:24 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley66 min
Mar 22, 5:04 PM CDTBlizzard WarningBISAdams, Billings, Bottineau, Bowman, Burleigh, Dunn and 16 more50 hr
Mar 22, 5:04 PM CDTWinter Storm WatchBISFoster, Kidder, Logan, McIntosh, Pierce, Rolette and 2 more23 hr
Mar 22, 5:04 PM CDTWinter Weather AdvisoryBISBurke, Divide, McKenzie, Williams42 hr
Mar 22, 5:16 PM CDTRiver Flood WarningBISBurleigh, Morton4 days
Mar 22, 5:42 PM CDTSevere Thunderstorm WarningBISBillings, Dunn29 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.